MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 9391316
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of l1 compressed fracture involved in t11-l3 posterior fusion (l1 subtotal removal).Levels implanted: t11-l3.It was reported that on (b)(6) 2021, a patient with a compression fracture of l1 underwent subtotal resection of l1, replaced the ve rtebral body with the cylinder, and performed posterior fixation up to th11-l3.At that time, a bone fragment (autologous bone) was filled as a bone to be transplanted.Postoperatively, left leg pain occurred, and mri imaging confirmed a fracture of the end plate.It is unknown when the fracture occurred in the final stages.A piece of bone implanted as a transplanted bone protruded posteriorly, causing leg pain, and reoperation was performed on (b)(6) 2021.In the reoperation, t2 was not explanted, the bone fragment protruding posteriorly was removed, and the operation was completed.The bone fragment was an autologous bone implanted as a transplant bone.The leg pain was caused by a piece of bone protruding posteriorly at implanted level (l1).Fracture of the endplate occurred.The fracture of the end plate does not seem to be the cause of leg pain.Reported product was not explanted in the revision surgery.Additional decompression was performed as a result of this event.Event was associated with the patient and there was health damage on the patient.Product was used correctly according to the directions given in the ifu/labeling.

Brand Name
T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11997721
Report Number1030489-2021-00789
Device Sequence Number3402253
Product Code MQP
UDI-Device Identifier00613994676511
UDI-Public00613994676511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9391316
Device Catalogue Number9391316
Device Lot NumberUM15D002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;